Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

I am diabetic. Noticed white capsule shaped thing in stool. Need some advice?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1986
Answered : 2094 Questions
Question
I am observing a white capsule shaped thing in my stools, it is soft and contains white gel like thing when pierced,
I also had it in my vomiting before, I am diabetic and am taking regualr medicines for lowering blood pressure and sugar. Please advice.
Posted Sat, 6 Oct 2012 in Diabetes
 
 
Answered by Dr. Akhilesh Dubey 32 minutes later
Hello,

Thanks for posting your query.

You suffering from Hypertension and Diabetes, You should write what medicine are you taking to control Diabetes and Hypertension.

Those patients who are taking extended release preparation of Metformin a drug to control blood sugar level may pass small shaped capsule like the one substance in stool, which is just empty shell, medicine inside is already absorbed. This is normal; do not be alarmed.

Just check if are you taking extended release metformin or write to me what medicine are you taking. I will check and happy to answer that if they contain the metformin, which could be the reason of your worry.

Awaiting your response.

Thanks.

Above answer was peer-reviewed by
 
Follow-up: I am diabetic. Noticed white capsule shaped thing in stool. Need some advice? 57 minutes later
Dear Dr. Dubey,

Thank you very much for your reply.

Yes I am taking Metformin XXXXXXX 1000 mg + Glimipride 2 mg in the morning and Metformin XXXXXXX 500 mg + Glimipride 2 mg in the evening daily.
I took the Extended release type Metformin only for a 2 months in between when I could not get the normal one and am taking the normal one since 1 and a half month.

The thing is I am getting this white capsule like substance even before I took the XR type Metformin, and also it is not hollow, it contains some whitish powder/gel like thing.
I will appreciate your kind advice on the same,

Thank you very much in advance,
 
 
Answered by Dr. Akhilesh Dubey 29 minutes later
Hello,

As you are taking metformin XR it must be ghost tab and nothing else so do not worry at all that is matrix waxy material.

Advantage of such technology is pill burden is reduced many times dose is also reduced and side effects are also less.

Please also write your blood sugar level like FBS and PPBS.

If your blood sugar level is controlled even dose once a day, along with insulin may be given a trial, depending on your blood sugar level in consultation with your Physician/endocrinologist.

If anything abnormal you suspect, stool routine examinatin may done to know what it is exactly.

I hope this will help you. Still if you have any query please do write to me.

I will be happy to respond to that.

Thanks





Above answer was peer-reviewed by
 
Follow-up: I am diabetic. Noticed white capsule shaped thing in stool. Need some advice? 34 minutes later
Dear Dr Dubey,

Thanks for your reply.

My FBS is 135 mg/dl and PPBS is 225 mg/dl (the last reading taken 3 days before)

But I do get PPBS around 180-190 previously.

Also, as I mentioned before, I got this white substance in my vomiting even before I was taking XR metformin, can this be because of normal metformin also?

I will also observe my BS and let you know for coming days,

Thanks in advance,
 
 
Answered by Dr. Akhilesh Dubey 1 hour later
Hi,
Thanks for writing back.

Because Metformin floats in the stomach, it may be seen in the vomitus.

As your postprandial blood glucose is still high, regular walking is known to reduce blood sugar level. So please do it regularly.

Some drugs from other group AGI (Alfa Glucosidase Inhibitor) may be useful to reduce PP Blood sugar level. You may kindly get in touch with your treating Physician for that.

I hope I have answered your query. Please write back on your progress.

Regards,
Above answer was peer-reviewed by
 
Follow-up: I am diabetic. Noticed white capsule shaped thing in stool. Need some advice? 33 minutes later
Dear Dr. Dubey,

Thanks for your advice, I will update you on the due course.
 
 
Answered by Dr. Akhilesh Dubey 15 minutes later
Hi,

You are welcome

Please let me know the progress.

You may ask me a query in future directly at this link.

WWW.WWWW.WW
Thanks
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor